MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH OP-TELESCOPE, 30°, 4 MM CHANNEL; AUTOCLAVABLE OPERATIVE RIGID TELESCOPE

OLYMPUS WINTER & IBE GMBH OP-TELESCOPE, 30°, 4 MM CHANNEL; AUTOCLAVABLE OPERATIVE RIGID TELESCOPE
Model Number WA33036A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The referenced scope was returned to the olympus service center.The service inspection confirmed the customer¿s reported issue, the channel adapter is broken.The inspection also noted light guide fiber bundle breakage due to dents on the distal tip edge and debris particles in the optical system.The investigation is still ongoing; therefore, the customer¿s reported issue cannot be determined at this time.However, if additional information becomes available, this report will be supplemented accordingly.In general, the end-user is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.
 
Event or Problem Description
Olympus was informed that the customer autoclavable operative rigid telescope ¿has a broken adapter in the back.¿ the customer reported issue was found at reprocessing.No death or injury and no impact to patient or other has been reported to olympus.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation (h6/h10).A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be determined.It is likely the reported event occurred due to the use of excessive force by the customer.Olympus will continue to monitor field performance for this device.

Brand Name
OP-TELESCOPE, 30°, 4 MM CHANNEL
Common Device Name
AUTOCLAVABLE OPERATIVE RIGID TELESCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16281736
Report Number9610773-2023-00409
Device Sequence Number14707472
Product Code FGA
UDI-Device Identifier04042761051866
UDI-Public04042761051866
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K853486
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA33036A
Device Catalogue NumberWA33036A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date02/02/2023
Supplement Report FDA Received Date05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown